Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 14, NWS Raleigh, NC

June 11, 20204 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 11, 2020, 6:31 PM EDT for 4 counties in North Carolina. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2020, 6:31 PM EDT (22:31 UTC)
Expired
Jun 11, 2020, 9:30 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Alamance County, NC, Durham County, NC, Granville County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:00 PM EDTFLASH FLOODHillsborough, NCFLOODING ON HWY 86 IN HILLSBOROUGH.
Jun 11, 7:15 PM EDTFLASH FLOOD2 Nne Gorman, NCTHE UNDERPASS TO INTERSTATE 85 FLOODED WITH WATER UP TO NEAR THE GUARDRAIL.
Jun 11, 7:20 PM EDTFLASH FLOOD7 Nnw Durham, NCFLOODING ON UMSTEAD RD AND RIVERDALE DR.
Jun 11, 7:25 PM EDTFLASH FLOOD5 Nw Gorman, NCMULTIPLE AREAS ALONG INFINITY RD ARE FLOODED.
Jun 11, 8:15 PM EDTFLASH FLOOD7 Ssw Bahama, NCFLASH FLOODING ON REDDING LN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

514 
WGUS52 KRAH 112231
FFWRAH
NCC001-063-077-135-120130-
/O.NEW.KRAH.FF.W.0014.200611T2231Z-200612T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
631 PM EDT Thu Jun 11 2020

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Eastern Alamance County in central North Carolina...
  Orange County in central North Carolina...
  Southwestern Granville County in central North Carolina...
  Durham County in central North Carolina...

* Until 930 PM EDT.

* At 630 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is ongoing or expected to begin 
  shortly, especially in urban areas from Burlington to Durham and 
  Butner.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Durham, Chapel Hill, Graham, Hillsborough, Creedmoor, Carrboro,
  Mebane, Butner, Rougemont and Haw River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3623 7869 3607 7867 3607 7875 3603 7875
      3602 7874 3603 7872 3601 7870 3590 7883
      3587 7892 3588 7925 3587 7925 3585 7940
      3625 7933

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

22
3 follow-up statements
912 
WGUS72 KRAH 112332
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
732 PM EDT Thu Jun 11 2020

NCC001-063-077-135-120130-
/O.CON.KRAH.FF.W.0014.000000T0000Z-200612T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Orange NC-Granville NC-Durham NC-
732 PM EDT Thu Jun 11 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
EASTERN ALAMANCE...ORANGE...SOUTHWESTERN GRANVILLE AND DURHAM
COUNTIES...

At 730 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already 
fallen. Law enforcement report multiple areas of high water in 
northern Durham, particularly along the Eno River. 


HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Durham, Chapel Hill, Graham, Hillsborough, Creedmoor, Carrboro,
Mebane, Butner, Rougemont and Haw River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3623 7869 3607 7867 3607 7875 3603 7875
      3602 7874 3603 7872 3601 7870 3590 7883
      3587 7892 3588 7925 3587 7925 3585 7940
      3625 7933

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

22
648 
WGUS72 KRAH 120048
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
848 PM EDT Thu Jun 11 2020

NCC001-063-077-135-120130-
/O.CON.KRAH.FF.W.0014.000000T0000Z-200612T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Orange NC-Granville NC-Durham NC-
848 PM EDT Thu Jun 11 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
EASTERN ALAMANCE...ORANGE...SOUTHWESTERN GRANVILLE AND DURHAM
COUNTIES...

At 845 PM EDT, rain continued to fall across the warned area. Up to 
five inches of rain have already fallen in the vicinity of the Eno 
River in Durham County.  Significant flash flooding has been 
reported by law enforcement and public.  Light to moderate rain will 
continue for another hour or two while flood waters begin to recede.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Durham, Chapel Hill, Graham, Hillsborough, Creedmoor, Carrboro,
Mebane, Butner, Rougemont and Haw River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3623 7869 3607 7867 3607 7875 3603 7875
      3602 7874 3603 7872 3601 7870 3590 7883
      3587 7892 3588 7925 3587 7925 3585 7940
      3625 7933

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR

$$

22
886 
WGUS72 KRAH 120123
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
923 PM EDT Thu Jun 11 2020

NCC001-063-077-135-120131-
/O.EXP.KRAH.FF.W.0014.000000T0000Z-200612T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Orange NC-Granville NC-Durham NC-
923 PM EDT Thu Jun 11 2020

...THE FLASH FLOOD WARNING FOR EASTERN ALAMANCE...ORANGE...
SOUTHWESTERN GRANVILLE AND DURHAM COUNTIES WILL EXPIRE AT 930 PM
EDT...

The heavy rain has ended.  The Eno River and some are creeks 
continue to rise but are cresting near flood stage.   Flood waters 
will recede over the next couple of hours. Please continue to heed 
any remaining road closures.

LAT...LON 3623 7869 3607 7867 3607 7875 3603 7875
      3602 7874 3603 7872 3601 7870 3590 7883
      3587 7892 3588 7925 3587 7925 3585 7940
      3625 7933

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 4:46 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 11, 4:46 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
446 PM EDT Thu Jun 11 2020

.SYNOPSIS...
Warm and moist southerly flow will persist ahead of a cold front
that will settle slowly southeastward across central NC through
tonight. The front will stall over the eastern Carolinas Friday
through the weekend, while drier high pressure builds across the
middle Atlantic.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 425 PM Thursday...

Cntl NC will remain within a cyclonic, swly flow regime aloft,
around a large mid-upr level low anchored by the remnants of
Cristobal over James Bay. Modest sharpening/amplification of the mid-
upr level flow will occur from the lwr Great Lakes swwd across the
OH and TN Valleys tonight. That amplification will result in right
entrance upr jet forcing over the cntl Carolinas tonight, during
which time weak, 20 meter mid level height falls are forecast over
cntl NC (between 00-12Z Fri). This forcing for ascent will act upon
a narrow but unseasonably high axis of precipitable water values
around two inches over the ern Carolinas/srn middle Atlantic,
squeezed by a subtropical ridge centered off the srn middle Atlantic
coast.

At the surface, a cold front was analyzed at 20Z from wrn DE swwd
across cntl VA and the nw NC Piedmont. The front will drift slowly
sewd across cntl NC through tonight, likely reaching the Coastal
Plain and ern Sandhills by 12Z Fri. 1025 mb high pressure over the
mid MS Valley will follow and build east of the cntl Appalachians
and into w-cntl NC, with an associated less warm and humid airmass,
through early Fri.

Early day convection, which developed within a surface confluence
axis and along the tail end of an area of 925-850 mb theta-e
advection directed up the middle Atlantic coast, continues to edge
ewd and weaken this afternoon, as it encounters both a minimum in
instability and also subsident influence on the wrn periphery of the
foregoing subtropical ridge. Additional showers and storms continue
to develop along the surface front/trough from s-cntl VA swwd across
the nrn NC Piedmont. These will become numerous to widespread as
they interact with a moderately unstable environment between the
front and the aforementioned early day convection exiting the
Coastal Plain, while settling only slowly sewd across the US Highway
1 corridor in cntl NC through early tonight. That activity is likely
to pose the greatest risk of flash flooding, focused through 06Z
Fri. 2-2.5"/hr rainfall rates will result in isolated 4-6" maxima
within a broader area of 1-3" totals.

There will also be a marginal risk of severe storms, with a primary
hazard of precipitation-loaded, wet microbursts. Modest 0-1 km bulk
shear of 15-20 kts to the east of the low level front/trough will
yield some increase in effective SRH, into the 100-150 m2/s2 range,
so transient low level rotation may occur. Given a relative lack of
stronger wind fields aloft, generally less than 25-30 kts of
effective bulk shear driven primarily by relatively stronger flow
between 6-8 km, any associated rotation will tend to remain weak and
shallow.

Low temperatures will be cooler and less humid than previous nights
in the developing post-frontal regime over the Piedmont, where mid-
upr 60s will be likely, ranging to muggy lwr-mid 70s, with continued
chances of showers and storms, across the Sandhills and srn-
cntl Coastal Plain.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 445 PM Thursday...

A modest mid level trough initially extending from the lwr Great
Lakes swwd across the OH and TN Valleys, and preceding 20-30 meter
mid level height falls, will spread east of the Appalachians on Fri,
then to the coast through 12Z Sat. Through the same time, a
trailing, stronger shortwave trough will amplify across the Great
Lakes, with any associated forcing for ascent likely to hold to the
nw of cntl NC through the period.

At the surface, a cold front initially extending across the far sern
RAH counties will drift across sern NC, where it will stall through
Fri night. Cooler and less humid will follow and build east of the
cntl Appalachians, across the middle Atlantic, and into cntl NC.

Showers are expected to be ongoing along/near the front over the srn-
cntl Coastal Plain and Sandhills to start the day. These are likely
to grow in coverage and intensity with diurnal heating, with some
growth into scattered storms, but with instability limited by
widespread multi-layered overcast near the front. Partly to mostly
sunny conditions will develop in the post-frontal air mass over the
remainder of cntl NC; and dry air at the surface and aloft will
favor dry conditions there. High temperatures are likely to be in
the lwr-mid 80s, with lows in the 60s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 335 PM Thursday...

An upper level trough will sit over the eastern US through early
next week, with medium-range models indicated a low may cut off over
the mid-Atlantic by midweek. The ridge will build out west, trying
to extend east-northeastward with time, but largely staying west of
the area through the middle of next week. Meanwhile at the surface,
central NC will be sandwiched between low pressure to the south and
high pressure to the north, with the boundary between the two
airmasses somewhere in the vicinity of the Carolinas/Virginia. The
position of this boundary will impact the temperatures and weather
across the area. If the ridge extends far enough south into the area
then temps will be a bit cooler and weather a bit drier, and vice
versa if the trough extends into the area from the south. Either
way, generally expect a chance for showers/storms over central NC
each day, with the usual diurnal pattern of higher chances during
the aft/eve. Also, for now will keep temperatures fairly persistent
albeit with a slight decrease from Saturday (highs in the low to mid
80s and lows in the mid 60s) through Monday (highs in the mid 70s to
low 80s and lows in the low to mid 60s), moderating again through
mid-week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 205 PM Thursday...

An initial line of showers and storms will continue to move slowly
ewd and affect RWI and vicinity during the next couple of hours. A
separate area of showers and storms is expected to continue to
develop from cntl VA swwd to near and just east of GSO, along a front
and immediately preceding pre-frontal surface trough, through the
same time. Those showers and storms will grow in coverage and
intensity as they drift slowly sewd and affect RDU after 21Z; and
that convection and associated band of IFR-MVFR conditions will
drift/develop slowly sewd, with the parent front/trough, across FAY
and RWI late tonight-early Fri. Northwest to southeast scattering to
VFR will occur behind that front, with those conditions likely not
arriving at RWI and FAY until Fri morning, or midday at the latter.

Outlook: A mid-upr level low will develop across the OH Valley and
Carolinas Sun through the middle of next week, at which time there
will be a well above average probability of diurnally-maximized
showers/storms and sub-VFR conditions throughout cntl NC.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from noon EDT today through Friday morning for
NCZ007>011-023>028-039>043-073>077-083>086-088.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...MWS
LONG TERM...KC
AVIATION...MWS
Hazardous weather outlook, Jun 11, 9:47 AM EDT, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
947 AM EDT Thu Jun 11 2020

NCZ007>011-023>028-039>043-073>077-083>086-088-121400-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-Stanly-
Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-Cumberland-
947 AM EDT Thu Jun 11 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ078-089-121400-
Wayne-Sampson-
947 AM EDT Thu Jun 11 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms will produce heavy
downpours through tonight. Localized flooding may result.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms with heavy downpours will continue through
Friday, with a continued risk of localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021-022-038-121400-
Forsyth-Guilford-Davidson-
947 AM EDT Thu Jun 11 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 11, 3:43 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
343 PM EDT Thu Jun 11 2020

NCZ007-008-023-024-112045-
Alamance NC-Person NC-Granville NC-Orange NC-
343 PM EDT Thu Jun 11 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ALAMANCE...PERSON...
NORTHERN ORANGE AND NORTHWESTERN GRANVILLE COUNTIES UNTIL 445 PM
EDT...

At 341 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 7 miles east of Roxboro to
near Elon. Movement was east at 25 mph.

Wind gusts up to 40 mph and heavy rain are possible with these
training storms.

Locations impacted include...
Burlington, Graham, Roxboro, Mebane, Elon, Concord, Gibsonville, Haw
River, Swepsonville and Alamance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3624 7892 3624 7895 3621 7895 3593 7936
      3599 7954 3614 7954 3625 7940 3624 7915
      3643 7914 3654 7899 3654 7847
TIME...MOT...LOC 1941Z 248DEG 20KT 3640 7885 3603 7954

JJT
Special weather statement, Jun 11, 4:48 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
448 PM EDT Thu Jun 11 2020

NCZ007>010-024-025-112145-
Vance NC-Durham NC-Person NC-Warren NC-Granville NC-Orange NC-
448 PM EDT Thu Jun 11 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PERSON...
NORTHWESTERN WARREN...VANCE...NORTHEASTERN ORANGE...GRANVILLE AND
NORTHERN DURHAM COUNTIES UNTIL 545 PM EDT...

At 447 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles southwest of South
Hill to near Hillsborough. Movement was east at 15 mph.

Wind gusts up to 40 mph will be possible with these storms, and
heavy rainfall with minor flooding is expected.

Locations impacted include...
Durham, Henderson, Oxford, Hillsborough, Creedmoor, Warrenton,
Butner, Norlina, Kittrell and Rougemont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3626 7828 3623 7838 3617 7842 3618 7849
      3602 7856 3608 7869 3606 7875 3603 7875
      3601 7870 3599 7871 3605 7918 3654 7868
      3654 7795
TIME...MOT...LOC 2047Z 257DEG 12KT 3663 7823 3610 7902

JJT
Special weather statement, Jun 11, 5:27 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
527 PM EDT Thu Jun 11 2020

NCZ007-022>024-112230-
Guilford NC-Alamance NC-Person NC-Orange NC-
527 PM EDT Thu Jun 11 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALAMANCE...SOUTHWESTERN
PERSON...NORTHWESTERN ORANGE AND EASTERN GUILFORD COUNTIES UNTIL 630
PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elon, or 7 miles north of Burlington, moving northeast at 20 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Greensboro, Burlington, Graham, McLeansville, Elon, Gibsonville, Haw
River, Alamance, Carr and Lake Guilford Mackintosh Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3624 7900 3595 7964 3607 7980 3620 7980
      3625 7968 3624 7915 3646 7914
TIME...MOT...LOC 2127Z 244DEG 16KT 3618 7947

JJT
Special weather statement, Jun 11, 5:30 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
530 PM EDT Thu Jun 11 2020

NCZ022-038-039-112230-
Guilford NC-Randolph NC-Davidson NC-
530 PM EDT Thu Jun 11 2020

...A STRONG THUNDERSTORM WILL AFFECT DAVIDSON...NORTHWESTERN RANDOLPH
AND SOUTHWESTERN GUILFORD COUNTIES UNTIL 630 PM EDT...

At 530 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, or 7 miles northeast of Lexington, moving northeast at
15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Greensboro, High Point, Lexington, Randleman, Thomasville, Linwood,
Archdale, Trinity, Jamestown and Gordontown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3583 8046 3583 8043 3585 8042 3585 8039
      3588 8042 3589 8037 3596 8038 3600 8028
      3600 8022 3602 8021 3603 8018 3601 8005
      3608 8004 3614 7986 3581 7974 3562 8026
      3568 8033 3572 8033 3574 8046 3584 8048
TIME...MOT...LOC 2130Z 245DEG 14KT 3589 8015

JJT
Special weather statement, Jun 11, 5:55 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
555 PM EDT Thu Jun 11 2020

NCZ008>010-025-026-041-112300-
Franklin NC-Vance NC-Durham NC-Warren NC-Wake NC-Granville NC-
555 PM EDT Thu Jun 11 2020

...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WILL MOVE SLOWLY
ACROSS GRANVILLE...VANCE...NORTHERN DURHAM...WESTERN
WARREN...NORTHERN WAKE AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 700
PM EDT...

At 551 PM EDT, Doppler radar was tracking a line of showers and
strong thunderstorms with very heavy rain extending near and long
Interstate-85 from just north of Durham to the Virginia state line.
The line of showers and storms was moving slowly east with
individual cells moving northeast at 25 mph.

Wind gusts up to 40 mph will be possible with these storms. Because
of the slow storm motion and potential for multiple rounds of storms
with very heavy rain to go over the same area, minor flooding is
possible.

Locations impacted include... Durham, Henderson, Oxford, Creedmoor,
Warrenton, Butner, Franklinton, Norlina, Kittrell and Stem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rain can be expected due to the slow movement of these
storms. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.

&&

LAT...LON 3633 7809 3598 7855 3597 7889 3608 7897
      3629 7873 3654 7857 3654 7805
TIME...MOT...LOC 2151Z 246DEG 17KT 3614 7869

BLAES
Special weather statement, Jun 11, 6:08 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
608 PM EDT Thu Jun 11 2020

NCZ023>025-112315-
Durham NC-Alamance NC-Orange NC-
608 PM EDT Thu Jun 11 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALAMANCE...ORANGE AND
SOUTHWESTERN DURHAM COUNTIES UNTIL 715 PM EDT...

At 607 PM EDT, Doppler radar was tracking a strong thunderstorm near
Graham, moving east northeast at 15 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Durham, Chapel Hill, Graham, Hillsborough, Carrboro, Mebane,
Swepsonville, Efland, Snow Camp and Eno River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3595 7887 3584 7943 3584 7954 3599 7954
      3622 7904
TIME...MOT...LOC 2207Z 253DEG 14KT 3598 7934

JJT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:03 PM EDTSpecial Weather StatementRAHDurham, Franklin, Granville, Wake57 min
Jun 11, 3:59 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Durham, Edgecombe and 20 more24 hr
Jun 11, 1:14 PM EDTSpecial Weather StatementRAHHalifax, Johnston, Nash, Sampson, Wayne, Wilson91 min
Jun 11, 1:38 PM EDTAreal Flood AdvisoryRAHFranklin, Johnston, Nash, Wake, Wilson3 hr
Jun 11, 1:55 PM EDTFlash Flood Warning Considerable damage threatRAHNash3 hr
Jun 11, 2:40 PM EDTFlash Flood Warning Considerable damage threatRAHFranklin, Nash, Wake2 hr
Jun 11, 3:29 PM EDTAreal Flood AdvisoryRAHHalifax3 hr
Jun 11, 3:43 PM EDTSpecial Weather StatementRAHAlamance, Person62 min
Jun 11, 4:37 PM EDTAreal Flood AdvisoryRAHAlamance, Granville, Orange, Person, Vance3 hr
Jun 11, 4:48 PM EDTSpecial Weather StatementRAHDurham, Granville, Orange, Vance57 min
Jun 11, 5:27 PM EDTSpecial Weather StatementRAHGuilford63 min
Jun 11, 5:30 PM EDTSpecial Weather StatementRAHDavidson60 min
Jun 11, 5:39 PM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Guilford3 hr
Jun 11, 5:42 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford48 min
Jun 11, 5:55 PM EDTSpecial Weather StatementRAHDurham, Granville, Vance, Warren65 min
Jun 11, 6:08 PM EDTSpecial Weather StatementRAHAlamance, Orange67 min
Jun 11, 6:14 PM EDTAreal Flood AdvisoryRAHDurham, Granville, Wake3 hr
Jun 11, 6:45 PM EDTSpecial Weather StatementRAHRandolph60 min
Jun 11, 7:07 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange38 min
Jun 11, 7:29 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake46 min
Jun 11, 7:44 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Montgomery, Moore, Orange, Randolph61 min
Jun 11, 7:48 PM EDTAreal Flood AdvisoryRAHChatham, Randolph3 hr

Nearby

Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.